MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3616C166E
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Rupture (2208); Aneurysm expansion (4597)
Date of Event 06/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An endurant iis stent graft was implanted during the endovascular treatment of a abdominal aortic aneurysm.It was reported that approximately 11 years and 3 months post-index procedure the patient presented with a 110mm abdominal aneurysm rupture, and imaging revealed that the previously implanted endograft had migrated downward near the renal arteries, with at least two peaks of the suprarenal fixation still in place.There was a suspected fracturing of the suprarenal fixation.Parts of the supra renal stent were found at near renal arteries, while other parts of the supra renal stent were observed at the fabric portion that migrated down.A type ia endoleak was also confirmed by the physician.The patient was in stable condition but remained hospitalized and was recovering from the rupture.Intervention treatment included the implantation of a thoracic graft from the superior mesenteric artery to the previous graft.The previously implanted endurant limbs did not have any issues.Per the physician, the migration/separation of the endograft contributed to the type ia endoleak leading to the aneurysm rupture.No additional sequelae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
B5: additional information received: it was reported that a cta 10 years post the index procedure showed an increase in aneurysm size to 9.9cm with no evidence of endoleak at that time.The patient also had cta's one year and three years previous to that cta.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Film analysis conclusion: the reported suprarenal stent fracture, stent migration, and type ia endoleak were confirmed based on the films provided.Lack of pre-implant ct scans did not allow for assessment of the pre-implant anatomy, and earlier post-implant ct scans were not available for comparison of the stent graft configuration over time.While the exact cause of the reported events could not be conclusively determined, it is possible that disease progression, along with changes in aneurysm morphology over the 11 years since implantation, may have contributed to the suprarenal stent fracture and migration which may have led to the type ia endoleak and the reported aneurysm rupture.The aneurysm rupture could not be confirmed based on the angiograms provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Film evaluation summary: a single fracture at the lower apex of the suprarenal stent was observed on the reviewed ct scans taken approximately 10 years post-index procedure.There were no findings suggestive of a type ia endoleak.At least one lumbar artery was patent and appeared to communicate with the aneurysm sac.While no obvious endoleak was detected due to imaging artifacts, retrograde flow slowly filling the aneurysm sac is a possibility.Correction to b5; the excerpt previously provided "an endurant iis stent graft was implanted" should read " an endurant ii stent graft was implanted ".Correction to h6: additional annex e code medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22326010
Report Number9612164-2025-03134
Device Sequence Number8794172
Product Code MIH
UDI-Device Identifier00613994991041
UDI-Public(01)00613994991041(17)151220(21)V04179771
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2015
Device Model NumberETBF3616C166E
Device Catalogue NumberETBF3616C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2025
Supplement Date Received by Manufacturer06/27/2025
07/28/2025
09/02/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date06/30/2025
08/12/2025
09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale